Keywords: flumazenil, benzodiazepine, overdose (PubMed Search)
Flumazenil is generally avoided in most adult patients with suspected benzodiazepine overdose due to resedation, seizures/withdrawal, inconsistent reversal of respiratory depression, and the potential for proconvulsant coingestants.
Three relatively recent poison center studies have attempted to demonstrate the safety of flumazenil in this setting. [1-3] In the first study there were 904 adult patients with 13 reported seizures and 1 death.  A second study specific to pediatric patients reported 83 patients with no seizures and no deaths.  A third study found 80 patients with 1 seizure and 0 deaths. 
On the surface, it may appear that flumazenil is safe to give. But, retrospective poison center studies from voluntary reporting cannot be used to prove a drug's safety. The true denominator is unknown. In the pediatric study, we wouldn't expect children to experience withdrawal since they aren't on chronic benzodiazepine therapy.  So, it's no surprise there weren't any seizures or deaths.
A recent systematic review and meta-analysis of randomized trials summed it up perfectly: "Flumazenil should not be used routinely, and the harms and benefits should be considered carefully in every patient."  Cases in which to consider flumazenil are pediatric patients and reversal of procedural sedation if needed.
Follow me on Twitter (@PharmERToxGuy) and Google Plus (+bryanhayes13)